# SDR 2021FA0000274

- Difficulty date: October 1, 2021
- Submitted: October 1, 2021
- Operation: General aviation
- Aircraft: N52634
- Make and model: Cessna 177RG
- Aircraft serial: 177RG1219
- Aircraft time: 3,212 hours
- Engine: Lyc IO360A1B6
- Engine time: 97 hours
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: 62B26931
- Part serial: RC01160014
- Condition: Leaking
- Location: Rear Of Engine
- Part time: 97 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING PRE-FLIGHT INSPECTION PILOT NOTED OIL DRIPPING FROM FUEL PUMP DRAIN. UPON FURTHER INSPECTION BY AN A&P/IA IT WAS DETERMINED THAT THE ENGINE DRIVEN FUEL PUMP CASE DRAIN WAS THE SOURCE OF THE OIL LEAK. FUEL PUMP WAS REMOVED AND REPLACED. ENGINE WAS RUN AND LEAK CHECKED GOOD.  LEAKING FUEL PUMP HAD A SERIAL NUMBER OF RC01160014 WHICH IS CLOSE TO THE RANGE OF SERIAL NUMBERS IN THE LYCOMING SERVICE BULLETIN SB621B (UP TO AND INCLUDING THE 25TH WEEK OF 2015  (RC2515).  A LYCOMING REMANUFACTURED ENGINE WAS INSTALLED ON THIS AIRCRAFT IN OCTOBER 2016. ALTHOUGH THIS PUMP WAS NOT AFFECTED BY SB621B CONSIDERING THE PROXIMITY OF THE DEFECTIVE PUMP SERIAL NUMBER TO THOSE LISTED IN SB621B AND THE LOW TIME ON THE ENGINE/FUEL PUMP (97 HOURS) IT MIGHT BE PRUDENT TO REVISIT THE SB FOR THE ADDITION OF NEW AFFECTED ENGINE MODELS.
